Hello everyone! I see there are lots of new members. Sorry to hear that Hallbashes and Heiferly have been dealing with so much, prayers to you both!
Not sure how many remember me, but here is my update. Had surgery this past August, an Endometrial Ablation, my periods were way too strong and since I'm very anemic the doctor thought this was what was causing my low ferritin levels. During surgery I had an allergy reaction to "something" was having trouble breathing and broke out in hives, I've been tested to all the meds I was given during surgery and I reacted to all of them but not enough to call it an allergy, so the test is inconclusive, they re-tested and the same thing, The Allergiest seems to think it was a reaction I had due to the stress I was under, they had only given me a mild sedation as they didn't want to take risks with full anesthesia so during the procedure I could feel quite a bit of pain, I managed to tell them and they up the meds it was at this point that I had the allergy reaction.
After the surgery, my period is basically none existent, very very happy about that. Now it has NOT helped with having my ferritin levels go up. I was at 6 before surgery, it's been 3 months without a period and I'm still at 6 now. The specialist is now considering IV Iron treatment, we'll be discussing that in a couple of weeks when I go again to see him. I'm unable to take iron pills as they cause havoc in my digestive system.
I still have unexplained swealling. My ankles swell during the day and in the morning after I wake up most of the time the swelling has gone down, but my fingers is the opposite, I wake up with my fingers swollen and during the day the swelling goes down and into my feet! The doctor doesn't seem to think is fluid retention, allegies have been ruled out, so what is it? circulation problems? I see my family doctor next week so we'll see what she other tests she will want done.
I spend a lot of of my days at home, I do not find joy in many things as it is a reminder of all the things I cannot do.
I have gained a lot of weight since I'm unable to excercise.
For those that are new to reading my story, my BP goes very high with very little movement same as my heart rate, although that has been much better. I'm still taking Clonidine, a very little dose, 0.025mg 4 times daily. I'm also taking Celexa 20mg daily.
Headaches have been much less frequent but when they hit they hit hard! Just had one this week that lasted over 24 hours.
I have also been taken to the ER twice this fall, I had a Niessen Fundoplication surgery 8 years ago, to control my out of control reflux and hiatus hernia, the side effect of this surgery is that I cannot longer vomit. I had two episodes where who knows what triggered it and I had to vomit, this causes extreme pain that is only relieved by going to the ER and having a NG tube put in that opens the sphincter and lets all the gas be released. It is an awful experience, I sure hope I don't get another episode any time soon!
I've been having less episodes of chest pressure or dizziness so that's good.
My husband is an amazing man, without his support I don't know where I would be. I also have 3 wonderful children who help around the house as much as they can.
Christmas is just around the corner and even though it is my favourite time of the year, this year I really could do without all of it, it is just so much work that I have no energy for. I can sleep lots and wake up feeling just as tired so I try to not spend my days sleeping but it makes it so I'm just dragging my feet to get anything done.
Well my washing machine has stopped so I better get at it!
Hoping you all are having a good day!
Hello. We have not met before and I just wanted to introduce myself. I am Marie and have the diagnoses at this time of PAF and neuropathy and Hashimotos.
Yes we miss Heiferly and Hallibashes! We wish them well and look forward to their return when they are ready.
You certainly have a lot going on in your life and healthwise. I am happy for you that you have such an understanding family. For sure they must not only be a help but a source of joy.
As for the allergic reaction during surgery, allergies are cumulative so the fact you were a little allergic to each medicine plus in the cool environment of the surgical suite (I am thinking you may also be allergic to cold temps), then you had many reasons that cumulatively could cause your reaction. For instance, if you have a mild allergy to grass it may not bother you one day but lets say you are around grass and also someone wearing perfume that also bothers you then the threshold for the grass allergy may lower
and you then might react to the grass. While you do not ordinarily react to an individual medicine but do have a sensitivity, being exposed to several could easily cause a reaction.
I have a recumbent bike for exercise. I don't have to stand up and can rest in place. It might be something to think about. RIght now many are on sale and sometimes shipping is free.
As for your fundoplacatioin and problems it sounds pretty dramatic. I hope you don't have to go to the ER again! It sounds very uncomfortable and urgent.
I found this article on swelling.
I am wondering if a visit to a nephrologist would be important to rule out any kidney involvement.
As for the loss of activities I hope you can find some new ones that you enjoy. If you are in bed a lot perhaps you could get a kindle for reading. Is it possible to hang bird feeders outside your window for viewing. Do you have someone you enjoy talking with that you could phone each day? I think we all go through a period of mourning for those things lost and it is important to recognize and give ourselves permission to do that. This allows us to move on to other things when we are ready. We go through the same stages of mourning that one goes through at any loss. I just want you to know that there will be much to celebrate after acceptance of your present condition. Realize too that there might be much that can be done once deficiencies or conditions are identified so hope is needed to seek out solutions. I hope you find more answers. Marie
Heiferly and Halbashes have a lot to deal with right now but our thoughts and prayers are with them x
I am sorry to hear that you have had a bad time of things x It must have been tough having to go through surgery with only mild sedation, well done for doing so .
Maybe IV iron may be the best thing for you. My ferritin levels are still low to but I can tolerate iron tablets. Are they going to look again for a cause as it seems your periods may not be the culprit. I think for us women it is easy for the docs to blame this for our low iron stores.
It is great to hear that you have a fantastic husband and children x Good support is vital when battling these conditions.
I know it is hard but keep pushing on through this, you have soo much strength and so much to give. Take pleasure in your family and pace yoursef through the festivities. My children are so excited and I have no clue where I am getting the energy from but one way or another I have to find it, I am housebound at the minute again and am struggling getting everything ready - but I know to see their face christmas day, everything is worth it x
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.